Posted by zeugma on January 28, 2005, at 14:52:36
In reply to Re: Treating side effects » zeugma, posted by ed_uk on January 28, 2005, at 14:29:45
don't really understand why your pdoc thought that it was ok to prescribe methylphenidate but won't let you try dextroamphetamine, I'm really not convinced that there is good logic behind this.>
I'm not either. But I don't know all the premises!
Do the cardiovascular side effects of MPH cause you a lot of anxiety? If they do, perhaps atenolol would reduce your anxiety. >
well, they do, but I have a lot of anxiety anyway :( And I am convinced at this point that stimulants will be anxiogenic for me, and that is a real, intractable problem. Of course dexedrine may be less anxiogenic than Ritalin. That's important for me to keep in mind, depending on what happens with Strattera.
About Strat: yes, it made me tired and depressed last year. And this time we didn't even discuss why strattera was better for ADHD than desipramine. The truth is that I don't think he knows either. On paper it looks like Strattera is desipramine with a short half-life. If that's the case, then I am trying desipramine after all :) I know it won't energize me, but MAYBE i can take afternoon naps to compensate for the tiredness- if I can get the Klonopin down, that is, and get my plasma levels of nort back up, plus the Strattera. Klonopin worsens the sleep paralysis stuff, that's why I'm not crazy about trying more anxiogenic drugs that will require higher doses of K to control the anxiety.
I can find no reason for thinking strattera is more effective than a TCA for ADD. I only know that it was, for me, once upon a time.